Alert archive / North Dakota / Wind Chill Advisories in 2016
Wind Chill Advisory 1, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Jan 8, 2016, 2:53 PM CST for 14 counties in North Dakota. It took effect at Jan 9, 2016, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2016, 2:53 PM CST (20:53 UTC)
- In effect from
- Jan 9, 2016, 12:00 AM CST
- Expired
- Jan 9, 2016, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Divide County, ND, Foster County, ND, Kidder County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 32 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661 WWUS43 KBIS 082053 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 253 PM CST FRI JAN 8 2016 ...VERY COLD WIND CHILLS TONIGHT AND SATURDAY MORNING OVER PARTS OF NORTHWEST AND CENTRAL NORTH DAKOTA... .WINDS UP TO 10 MPH WILL PRODUCE WIND CHILLS TO 35 BELOW ZERO TONIGHT AND SATURDAY MORNING FROM WILLISTON TO MINOT...GARRISON... RUGBY...STEELE AND JAMESTOWN. WIND CHILLS THIS LOW WILL CAUSE FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. NDZ001>005-009>013-021>023-025-036-037-090500- /O.NEW.KBIS.WC.Y.0001.160109T0600Z-160109T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...STEELE... JAMESTOWN 253 PM CST FRI JAN 8 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY. * EXPECT WIND CHILLS OF 25 BELOW T0 35 BELOW ZERO...WITH THE COLDEST WIND CHILLS BETWEEN 6 AM AND 9 AM SATURDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. DRESS WARMLY AND LIMIT TIME SPENT OUTDOORS IF POSSIBLE. $$ CJS/JV
7 follow-up statements
356 WWUS43 KBIS 090003 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 603 PM CST FRI JAN 8 2016 ...VERY COLD WIND CHILLS TONIGHT AND SATURDAY MORNING OVER PARTS OF NORTHWEST AND CENTRAL NORTH DAKOTA... .WINDS UP TO 10 MPH WILL PRODUCE WIND CHILLS TO 35 BELOW ZERO TONIGHT AND SATURDAY MORNING FROM WILLISTON TO MINOT...GARRISON... RUGBY...STEELE AND JAMESTOWN. WIND CHILLS THIS LOW WILL CAUSE FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. NDZ001>005-009>013-021>023-025-036-037-090815- /O.CON.KBIS.WC.Y.0001.160109T0600Z-160109T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...STEELE... JAMESTOWN 603 PM CST FRI JAN 8 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * EXPECT WIND CHILLS TO RANGE FROM 25 TO 35 BELOW ZERO BETWEEN MIDNIGHT AND 11 AM SATURDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM SATURDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ TWH
641 WWUS43 KBIS 090352 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 952 PM CST FRI JAN 8 2016 ...VERY COLD WIND CHILLS TONIGHT AND SATURDAY MORNING OVER PARTS OF NORTHWEST AND CENTRAL NORTH DAKOTA... .WINDS UP TO 10 MPH WILL PRODUCE WIND CHILLS TO 35 BELOW ZERO TONIGHT AND SATURDAY MORNING FROM WILLISTON TO MINOT...GARRISON... RUGBY...STEELE AND JAMESTOWN. WIND CHILLS THIS LOW WILL CAUSE FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. NDZ001>005-009>013-021>023-025-036-037-091200- /O.CON.KBIS.WC.Y.0001.160109T0600Z-160109T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...STEELE... JAMESTOWN 952 PM CST FRI JAN 8 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * EXPECT WIND CHILLS TO RANGE FROM 25 AND 35 BELOW ZERO BETWEEN MIDNIGHT AND 11 AM SATURDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM SATURDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ TWH
495 WWUS43 KBIS 090612 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1212 AM CST SAT JAN 9 2016 ...VERY COLD WIND CHILLS THROUGH SATURDAY MORNING OVER PARTS OF NORTHWEST AND CENTRAL NORTH DAKOTA... .WINDS UP TO 10 MPH WILL PRODUCE WIND CHILLS TO 35 BELOW ZERO THROUGH SATURDAY MORNING FROM WILLISTON TO MINOT...GARRISON... RUGBY...STEELE AND JAMESTOWN. WIND CHILLS THIS LOW WILL CAUSE FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. NDZ001>005-009>013-021>023-025-036-037-091415- /O.CON.KBIS.WC.Y.0001.000000T0000Z-160109T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...STEELE... JAMESTOWN 1212 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * EXPECT WIND CHILLS TO RANGE FROM 25 AND 35 BELOW ZERO UNTIL NOON SATURDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM THIS MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KS
975 WWUS43 KBIS 090943 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 343 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY CONTINUES THROUGH SATURDAY MORNING OVER PARTS OF NORTHWEST AND CENTRAL NORTH DAKOTA... .WINDS UP TO 10 MPH WILL PRODUCE WIND CHILLS TO 35 BELOW ZERO THROUGH SATURDAY MORNING FROM WILLISTON TO MINOT...GARRISON... RUGBY...STEELE AND JAMESTOWN. WIND CHILLS THIS LOW WILL CAUSE FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. NDZ001>005-009>013-021>023-025-036-037-091800- /O.CON.KBIS.WC.Y.0001.000000T0000Z-160109T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...STEELE... JAMESTOWN 343 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * EXPECT WIND CHILLS TO RANGE FROM 25 TO 35 BELOW ZERO UNTIL NOON TODAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM THIS MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KS
339 WWUS43 KBIS 091239 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 639 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY CONTINUES THROUGH SATURDAY MORNING OVER PARTS OF NORTHWEST AND CENTRAL NORTH DAKOTA... .WIND CHILLS TO 35 BELOW ZERO THIS MORNING WILL CONTINUE FROM WILLISTON TO MINOT AND BELCOURT...GARRISON... RUGBY...STEELE AND JAMESTOWN. WIND CHILLS THIS COLD WILL CAUSE FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. NDZ001>005-009>013-021>023-025-036-037-091800- /O.CON.KBIS.WC.Y.0001.000000T0000Z-160109T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...STEELE... JAMESTOWN 639 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * EXPECT WIND CHILL TO 35 BELOW ZERO UNTIL NOON TODAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 9 AM THIS MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ AYD
186 WWUS43 KBIS 091545 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 945 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY CONTINUES UNTIL NOON CST TODAY OVER PARTS OF NORTHWEST AND CENTRAL NORTH DAKOTA... .WIND CHILLS TO 35 BELOW ZERO THIS MORNING WILL CONTINUE FROM WILLISTON TO MINOT AND BELCOURT...GARRISON...RUGBY...STEELE AND JAMESTOWN. WIND CHILLS THIS COLD WILL CAUSE FROSTBITE TO EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. NDZ001>005-009>013-021>023-025-036-037-091800- /O.CON.KBIS.WC.Y.0001.000000T0000Z-160109T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...STEELE... JAMESTOWN 945 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * EXPECT WIND CHILLS TO RANGE FROM 15 BELOW TO 35 BELOW ZERO UNTIL NOON CST TODAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ CJS
850 WWUS43 KBIS 091757 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1157 AM CST SAT JAN 9 2016 ...THE WIND CHILL ADVISORY FOR PARTS OF NORTHWEST AND CENTRAL NORTH DAKOTA WILL EXPIRE AT NOON CST... .WIND CHILLS WILL SLOWLY RISE THIS AFTERNOON...BUT TONIGHT WILL BE VERY COLD AND PARTS OF NORTHWEST AND CENTRAL NORTH DAKOTA WILL LIKELY HAVE ANOTHER ROUND OF WIND CHILLS TO 35 BELOW ZERO. NDZ001>005-009>013-021>023-025-036-037-091900- /O.EXP.KBIS.WC.Y.0001.000000T0000Z-160109T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...STEELE... JAMESTOWN 1157 AM CST SAT JAN 9 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... WIND CHILLS WILL SLOWLY RISE THIS AFTERNOON...SO THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON CST. $$ CJS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 12:43 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Jan 8, 12:43 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1243 PM CST FRI JAN 8 2016 .UPDATE... ISSUED AT 1243 PM CST FRI JAN 8 2016 SATELLITE IMAGERY...RADAR AND ASOS/AWOS OBSERVATIONS ALL SUGGEST THAT THE LOWER AND MIDDLE ATMOSPHERE IS GRADUALLY DRYING AS THE SURFACE RIDGE AXIS BUILDS SOUTHWARD OUT OF CANADA. THE GOING IDEA THAT LINGERING LIGHT SNOW WILL QUICKLY TREND TOWARD ONLY FLURRIES THIS AFTERNOON THEREFORE APPEARS ON TRACK. WE DID LOWER SKY COVER THIS AFTERNOON IN SPOTS...ESPECIALLY IN THE JAMES RIVER VALLEY AS SATELLITE IMAGERY SHOWS SOME CLEARING MOVING SOUTHWARD THROUGH THERE AS OF 1840 UTC. OTHERWISE...CHANGES WITH THIS UPDATE WERE MINOR. UPDATE ISSUED AT 1002 AM CST FRI JAN 8 2016 THE INITIAL BAND OF LIGHT SNOW THAT AFFECTED SOUTHERN NORTH DAKOTA EARLIER THIS MORNING MOVED SOUTHEAST AND DIMINISHED...BUT ANOTHER BATCH OF LIGHT SNOW HAS DEVELOPED OVER SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA SINCE ABOUT 15 UTC. WE EXTENDED THE MENTION OF LIKELY POPS IN THOSE AREAS FOR A FEW MORE HOURS GIVEN THOSE TRENDS. WE STILL EXPECT THE LIGHT SNOW TO TRANSITION TO FLURRIES WITH TIME AS THE ARCTIC AIR MASS CONTINUES TO DEEPEN TODAY. UPDATE ISSUED AT 639 AM CST FRI JAN 8 2016 QUICK UPDATE TO INCREASE POPS ACROSS SOUTHERN NORTH DAKOTA WITH THE BAND OF LIGHT SNOW ASSOCIATED WITH THE BAROCLINIC ZONE ON THE LEADING EDGE OF THE ARCTIC AIR. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 245 AM CST FRI JAN 8 2016 MAIN HIGHLIGHT IN THE SHORT TERM PERIOD...FALLING TEMPERATURES TODAY LEADING TO DANGEROUS WIND CHILL TEMPERATURES MAINLY EAST OF THE MISSOURI RIVER LATER FRIDAY NIGHT THROUGH SATURDAY MORNING. AFTER COLLABORATING WITH GRAND FORKS THE DECISION WAS TO LET THE DAYSHIFT ISSUE THE WIND CHILL ADVISORY HEADLINE AS THE BULK OF THE CRITERIA WILL BE MET BETWEEN 06Z SATURDAY THROUGH 18Z SATURDAY. THE LATEST SURFACE ANALYSIS PLACES THE LEADING EDGE OF THE ARCTIC INTRUSION ACROSS SOUTH CENTRAL NORTH DAKOTA. AN INITIAL PUSH OF STRONGER COLD AIR ADVECTION OVER NORTHEAST MONTANA INTO SOUTHERN SASKATCHEWAN IS RESULTING IN WINDS BRIEFLY INCREASING TO 20 MPH. TEMPERATURES ASSOCIATED WITH THIS SURGE ARE RANGING BETWEEN ZERO AND 5 ABOVE. WITH A NORTHWEST TO SOUTHEAST MOVEMENT IN THE FRIGID AIR MENTIONED ABOVE THROUGH THE SHORT TERM...EXPECT TEMPERATURES TO FALL ABOUT ONE DEGREE PER HOUR TODAY. BUFKIT SOUNDINGS SUGGEST THE POTENTIAL FOR PATCHY LIGHT FREEZING DRIZZLE COMING TO A HALT ACROSS KBIS/KJMS BY 12Z-14Z...AS COLDER AIR BEGINS TO FILTER IN WITH NEAR SATURATED CONDITIONS FAR ENOUGH THROUGH THE VERTICAL PROFILE WHERE ICE CRYSTALS ARE THE DOMINANT GROWTH. WITH THAT SAID WILL LET THE SPECIAL WEATHER STATEMENT ADVERTISING THE PATCHY LIGHT FREEZING DRIZZLE IN SOUTH CENTRAL AND THE JAMES RIVER VALLEY TO CONTINUE THROUGH 14Z FRIDAY. DESPITE LOSING SOME SATURATION ALOFT LATER TODAY/TONIGHT...TEMPERATURES IN THE LOW LEVEL MOIST LAYER WILL BE COLD ENOUGH TO SUPPORT ICE CRYSTALS VERSUS SUPERCOOLED WATER DROPLETS. HENCE A PERIOD OF VERY LIGHT SNOW OR SCATTERED FLURRIES WILL BE THE DOMINANT TYPE OF PRECIPITATION TODAY/TONIGHT. WITH FALLING TEMPERATURES TODAY...MORNING HIGHS WILL RANGE FROM THE SINGLE DIGITS NORTH TO AROUND 20F SOUTH. BY FRIDAY EVENING...EXPECT TEMPERATURES OF NEAR ZERO NORTH TO AROUND 10F SOUTH. SUPPORTING THE AFOREMENTIONED SURFACE COLD FRONT IS A SHORTWAVE TROUGH SEEN PER LATEST WATER VAPOR IMAGERY LOOP OVER SOUTHERN SASKATCHEWAN. ANOTHER SHORTWAVE CAN BE SEEN SHIFTING SOUTH FROM NORTHERN SASKATCHEWAN WHICH IS ASSOCIATED WITH THE BRUNT OF THE FRIGID AIR. THIS WILL REACH NORTH DAKOTA 06Z-12Z SATURDAY. THE FOG/STRATUS LOOP AND SURFACE OBSERVATIONS SHOW A LARGE SWATH OF CLOUDS EXTENDING THROUGH NORTHERN ALBERTA/SASKATCHEWAN/MANITOBA. THUS FEEL WE WILL REMAIN CLOUDY THROUGH MOST OF THE SHORT TERM PERIOD. OVERNIGHT LOW TEMPERATURES FRIDAY NIGHT OF 5 BELOW TO 15 BELOW CAN BE EXPECTED...WITH WIND CHILL TEMPERATURES BETWEEN 25 BELOW AND 30 BELOW ZERO SPREADING SOUTH AND WEST FROM THE TURTLE MOUNTAINS LATE FRIDAY NIGHT. LOCATIONS IN THE ANTICIPATED WIND CHILL ADVISORY SHOULD MAINLY INCLUDE THOSE EAST AND NORTH OF THE MISSOURI RIVER. AGAIN THE DAYSHIFT CAN NARROW THE EXACT LOCATIONS DOWN AND ISSUE AT SOME POINT TODAY. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 225 AM CST FRI JAN 8 2016 TWO ARCTIC AIRMASSES AND DANGEROUS WIND CHILLS HIGHLIGHT THE EXTENDED FORECAST. THE 00 UTC DETERMINISTIC AND ENSEMBLE SUITES CONTINUE TO SHOW GOOD AGREEMENT ON TWO ARCTIC AIRMASSES TO IMPACT WESTERN AND CENTRAL NORTH DAKOTA. THE FIRST...ARRIVING THROUGH THE DAY TODAY AND REMAINING IN PLACE THROUGH THE WEEKEND...WITH A POSSIBLE SECOND SURGE OF ARCTIC AIR MONDAY INTO TUESDAY. WIDESPREAD DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ARE FORECAST DURING THE MORNING AND NIGHTTIME HOURS OF SATURDAY AND SUNDAY...ESPECIALLY ACROSS NORTHWEST AND CENTRAL NORTH DAKOTA. A WIND CHILL ADVISORY WILL LIKELY BE NEEDED THIS WEEKEND. OVERALL...THE WIND FIELD WITH THE POSSIBLE SECOND SURGE OF ARCTIC AIR IS STRONGER WHEN COMPARED TO THE FIRST...WHICH MAY INTRODUCE A BLOWING SNOW THREAT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1243 PM CST FRI JAN 8 2016 A MIX OF MVFR AND VFR CONDITIONS WILL CONTINUE THROUGH TONIGHT. GIVEN THE WIDE RANGE OF FLIGHT CONDITIONS OBSERVED OVER WESTERN AND CENTRAL ND AS OF MIDDAY AND SOMEWHAT CONFLICTING SIGNALS IN MODEL GUIDANCE...CONFIDENCE IN THE 18 UTC TAFS IS ONLY AVERAGE. HOWEVER...THE TENDENCY SHOULD BE FOR MORE WIDESPREAD VFR WEATHER BY SATURDAY AS ARCTIC HIGH PRESSURE BUILDS INTO THE AREA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...CJS SHORT TERM...KS LONG TERM...AYD AVIATION...CJS
Hazardous weather outlook, Jan 8, 10:09 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1009 AM CST FRI JAN 8 2016 NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-091615- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER- STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 1009 AM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ZERO ARE POSSIBLE TONIGHT INTO SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ZERO ARE POSSIBLE SATURDAY NIGHT AND SUNDAY MORNING ACROSS NORTHWEST AND CENTRAL NORTH DAKOTA. WIND CHILLS TO 25 BELOW ARE POSSIBLE ACROSS THE SOUTHWEST. ANOTHER ARCTIC AIR MASS MAY IMPACT THE AREA MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017>020-031>034-040>045-091615- MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 1009 AM CST FRI JAN 8 2016 /909 AM MST FRI JAN 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ZERO ARE POSSIBLE SATURDAY NIGHT AND SUNDAY MORNING ACROSS NORTHWEST AND CENTRAL NORTH DAKOTA. WIND CHILLS TO 25 BELOW ARE POSSIBLE ACROSS THE SOUTHWEST. ANOTHER ARCTIC AIR MASS MAY IMPACT THE AREA MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CJS/KS/AYD
Nearby
Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.